Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Switching medication
Oct 5, 2013

I've taken Sustiva with its combination drugs (Ziagen & Epivir at first and then Epzicom since 2012) for around 2 and half years. I'm quite okay with sustiva. I mean I didn't have any severe side-effects. There are dizziness, tiredness, nauseous, and deconcentration after taking it. That's all. But I need to stay up all night often and Sustiva bother me to concentrate. That's why my doctor recently offered me to switch medication to Truvada and Isentress combination.

However, while searching about meds, I found out something about Sustiva. When anyone who took sustiva or any drugs which contain sustiva before want to switch meds, The person should plan to reduce Sustiva slowly. Not immediately stop taking sustiva.

I don't know how to reduce the dose of sustiva...Is that okay for me to switch to the new medication immediately? if not, How should I do to switch to the new meds?

(P.S. I'm Asian. Just in case.)

Response from Dr. Young

Hello and thanks for posting.

If your changing from one regimen to another, I'd simply switch immediately without any adjustment in dosing prior.

You'd basically substitute Isentress for the Sustiva- you could switch the Truvada for the Epzicom or not, as Isentress has been studied with both NRTI combo (though less with the Epzicom). Given that you've been on the Epzicom, it's not as evident as to why you need to switch, but as long as you've got good kidney and bone health, this would be acceptable.

I hope that helps, BY


Previous
FIRST TIME ON MEDS.
Next
Stopping Meds due to Drug Toxicity

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement